Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 12, 2021Tazewell County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 12, 2021, 4:02 AM CDT for Tazewell County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 4:02 AM CDT (09:02 UTC)
Expired
Aug 12, 2021, 4:45 AM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
40

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 35 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3800 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.7

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS83 KILX 120902
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
402 AM CDT Thu Aug 12 2021
 
ILZ037-041-120945-
Tazewell-Mason-
402 AM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Tazewell and 
northeastern Mason Counties through 445 AM CDT...

At 401 AM CDT, Doppler radar was tracking strong thunderstorms near 
Manito, or 12 miles southwest of Pekin, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  South Pekin and Green Valley around 415 AM CDT.

Other locations in the path of this storm include Delavan, Tremont,
Hopedale, Mackinaw, Minier and Armington.

This includes Interstate 155 between mile markers 12 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4056 8927 4033 8926 4032 8954 4032 8986
      4055 8979
TIME...MOT...LOC 0901Z 267DEG 25KT 4042 8976 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Geelhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:55 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 12, 2:55 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
255 AM CDT Thu Aug 12 2021

.SYNOPSIS...
Issued at 246 AM CDT Thu Aug 12 2021

Morning thunderstorms over parts of central IL, will give way to
another hot and humid day. A heat advisory is in effect from noon
to 7 pm, south of a Canton to Danville line. A cold front pushing
south into the region late this afternoon and evening, will bring
a chance for strong to severe thunderstorms and locally heavy
rainfall. Some lingering showers or storms are possible on Friday,
but a trend to drier and cooler weather will be underway, as high
pressure builds in from the northwest to start the weekend.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 246 AM CDT Thu Aug 12 2021

2 am surface map indicated a pre frontal trof from southeast WI
into south central IA. South of this boundary, elevated moist
advection aided by a 40 kt low level jet allowed scattered showers
and storms to form in a convergence zone, affecting areas south of
I-80 and north of a Macomb to Bloomington line. Weak mid level
flow leads to a low severe potential, although small hail would
be possible given steep mid level lapse rates. High PWs near 2"
and training storms make locally heavy rain and isolated flash
flooding a possibility over the next few hours over the northern
CWA. Prolific cloud to ground lightning strikes have also been
noted.  CAMs suggest this activity weakens toward sunrise as the
LLJ wanes, leaving debris clouds and a capped airmass across
central IL. This should limit convection through much of the
afternoon.

It will be another hot and humid day, though debris clouds give
some uncertainty to the high temp forecast. Still, most areas to
see lower 90s highs assuming clearing eventually occurs, and mid
70s dewpoints. In collaboration with surrounding offices, have
issued a Heat Advisory south of a Canton to Danville line, from
noon to 7 pm. Heat indices peak around 105F here, and closer to
100F farther north.

The next good chance for storms will be tied to the cold front,
pressing south into east central IA and northwest IL late this
afternoon. Airmass ahead of this plenty unstable with 3000 J/kg
CAPE into mid evening along with 30-40 kt bulk shear, better than
recent days. This supports a severe weather threat (primarily
damaging wind), gradually diminishing towards midnight as both
instability and shear trend down. The most favored area for severe
highlighted by SPC Day 1 slight risk northwest of a Jacksonville
to Bloomington line. PWs around 2" present a localized flash flood
threat, especially where training occurs.

&&

.LONG TERM...(Friday through Wednesday)
ISSUED AT 246 AM CDT Thu Aug 12 2021

Latest guidance has trended faster with the frontal timing through
the southern CWA Friday afternoon, which should push the severe
threat farther south into the Ohio Valley. Still have lingering
pops behind the front, but should see a drying trend from the
northwest. Dewpoints fall into the 60s north of I-70 during the
afternoon. This, along with highs in the low to mid 80s signal
the start of a more comfortable weather pattern.

Saturday through Monday, large surface ridge sets up over the
Great Lakes, providing a dry northeast flow to central IL. This
results in low 80s highs and seasonably low dewpoints in the
low/mid 60s.

Tuesday through Wednesday, the highs shifts east eventually
veering low level flow southeast, for gradually warming
temperatures and rising dewpoints. With the increased instability,
low chances for thunderstorms each afternoon in eastern IL.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1142 PM CDT Wed Aug 11 2021

Scattered showers and thunderstorms expected to become more
numerous overnight, starting near KPIA and KBMI by 06Z, then
expanding southward through the remaining central IL terminals
KSPI, KDEC, and KCMI. Conditions should generally remain VFR,
however IFR-MVFR vsbys and MVFR cigs could accompany the stronger
storms. Have included VCTS in TAFs, however amendments may be
needed for the evolution of thunderstorms. By morning, scattered
SHRA/TSRA over the area should begin to dissipate, with
precipitation likely to end by 15Z-18Z. Wind shear is anticipated
until 12Z-13Z due to 40 kt SW wind at the 2000 foot level AGL.
Otherwise, surface winds from the SW 10-15 kts should predominate
through the period, with higher gusts expected from 18Z-01Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
ILZ036-040>057-061>063-066>068-071>073.

&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...37
Hazardous weather outlook, Aug 11, 4:10 PM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
410 PM CDT Wed Aug 11 2021

ILZ027>031-036>038-040>051-053-122115-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark-
Tazewell-Vermilion-Woodford-
410 PM CDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Additional thunderstorms are likely late this evening north of
I-72. Isolated wind gusts to 60 mph will be possible with some of
these storms. Locally heavy rain will also accompany the stronger
storms, which may cause localized flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

While isolated storms are possible during the day on Thursday,
there will be a better chance Thursday night. A few of those may
be strong to locally severe. The threat of storms will diminish
Friday with the passage of a cold front.

The heat index is likely to reach 100 to 105 degrees again on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening across central
Illinois.

ILZ052-054>057-061>063-122115-
Christian-Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby-
410 PM CDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Additional thunderstorms are possible late this evening. Isolated
wind gusts to 40 mph will be possible with some of these storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

While isolated storms are possible during the day on Thursday,
there will be a better chance Thursday night. A few of those may
be strong to locally severe. The threat of storms will diminish
Friday with the passage of a cold front.

The heat index is likely to reach around 105 degrees again on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, beginning late evening.

ILZ066>068-071>073-122115-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
410 PM CDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue on the Embarras River near
Lawrenceville, and the Little Wabash River near Clay City.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

While isolated storms are possible during the day on Thursday,
there will be a better chance Thursday nigh and Friday. A few of
those may be strong to locally severe. The threat of storms will
diminish later Friday afternoon with the passage of a cold front.

The heat index will be around 105 degrees on Thursday.

Minor flooding on the Embarras River will subside early Friday
morning, but linger on the Little Wabash River through Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MJA

In the hours before

Special weather statement, Aug 12, 2:59 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
259 AM CDT Thu Aug 12 2021

ILZ031-038-120845-
Woodford-McLean-
259 AM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of southeastern
Woodford and central McLean Counties through 345 AM CDT...

At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hudson, moving east at 35 mph. Additional storms extended from
Bloomington to El Paso, and were also moving eat at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Towanda around 310 AM CDT.

Other locations in the path of this storm include Lexington,
Cooksville and Colfax.

This includes the following highways...
 Interstate 39 between mile markers 0 and 16.
 Interstate 55 between mile markers 158 and 186.
 Interstate 74 between mile markers 120 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 4075 8858 4062 8858 4061 8846 4045 8846
      4045 8914 4075 8916
TIME...MOT...LOC 0758Z 267DEG 32KT 4056 8903

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Geelhart
Special weather statement, Aug 12, 3:51 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
351 AM CDT Thu Aug 12 2021

ILZ038-120915-
McLean-
351 AM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of east central McLean
County through 415 AM CDT...

At 350 AM CDT, Doppler radar was tracking a strong thunderstorm near
Colfax, or 12 miles west of Gibson City, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph. A wind gust of 43 mph was
         reported at the Bloomington airport at 3:33 am from this
         storm.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Saybrook around 400 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4062 8857 4061 8846 4040 8846 4040 8878
      4065 8879 4065 8858
TIME...MOT...LOC 0850Z 267DEG 25KT 4051 8861

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Geelhart
Special weather statement, Aug 12, 4:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
402 AM CDT Thu Aug 12 2021

ILZ037-041-120945-
Tazewell-Mason-
402 AM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Tazewell and
northeastern Mason Counties through 445 AM CDT...

At 401 AM CDT, Doppler radar was tracking strong thunderstorms near
Manito, or 12 miles southwest of Pekin, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  South Pekin and Green Valley around 415 AM CDT.

Other locations in the path of this storm include Delavan, Tremont,
Hopedale, Mackinaw, Minier and Armington.

This includes Interstate 155 between mile markers 12 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4056 8927 4033 8926 4032 8954 4032 8986
      4055 8979
TIME...MOT...LOC 0901Z 267DEG 25KT 4042 8976

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:45 AM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 22 more15 hr
Aug 12, 2:59 AM CDTSpecial Weather StatementILXMcLean46 min
Aug 12, 3:14 AM CDTSevere Thunderstorm WarningILXMcLean31 min
Aug 12, 3:51 AM CDTSpecial Weather StatementILXMcLean24 min
Aug 12, 4:26 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Tazewell21 min
Aug 12, 8:12 AM CDTSpecial Weather StatementILXMcLean48 min
Aug 12, 9:13 AM CDTSevere Thunderstorm WarningILXChampaign, McLean47 min
Aug 12, 9:24 AM CDTAreal Flood AdvisoryILXDeWitt, McLean, Piatt3 hr
Aug 12, 10:04 AM CDTFlash Flood WarningILXChampaign, McLean5 hr
Aug 12, 10:52 AM CDTSevere Thunderstorm WarningILXChampaign38 min
Aug 12, 11:17 AM CDTFlash Flood WarningILXChampaign, DeWitt, Piatt3 hr
Aug 12, 11:26 AM CDTSpecial Weather StatementILXFulton, Tazewell49 min
Aug 12, 12:16 PM CDTSpecial Weather StatementILXLogan44 min
Aug 12, 1:05 PM CDTSpecial Weather StatementILXVermilion40 min
Aug 12, 1:45 PM CDTSpecial Weather StatementILXChampaign, Piatt45 min
Aug 12, 2:16 PM CDTFlash Flood WarningILXChampaign, DeWitt, Piatt119 min
Aug 12, 2:23 PM CDTSpecial Weather StatementILXChampaign52 min
Aug 12, 2:35 PM CDTSpecial Weather StatementILXChristian, Morgan, Sangamon25 min
Aug 12, 2:43 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon47 min
Aug 12, 2:53 PM CDTSevere Thunderstorm WarningILXVermilion37 min
Aug 12, 3:01 PM CDTAreal Flood WarningILXChampaign, McLean6 hr
Aug 12, 3:08 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby52 min
Aug 12, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatILXColes, Cumberland, Effingham, Moultrie, Shelby47 min
Aug 12, 4:15 PM CDTFlash Flood WarningILXDouglas, Moultrie, Shelby3 hr
Aug 12, 4:29 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Effingham, Jasper, Shelby46 min
Aug 12, 5:09 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper36 min
Aug 12, 5:28 PM CDTSpecial Weather StatementILXScott32 min
Aug 12, 5:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott18 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.